Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Cramping in stomach. Took ibuprofen. Could I be constipated?

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
Hi,
I have been having cramping/pain in my lower left side, front and back (it moves) all night. At first, I felt like I may have diarrhea, I moved my bowels a little, and then the cramping started and has been going on all night. I took some ibuprofen a couple of hours ago and it dulled the cramping enough to where I could get some sleep. My only symptom is the cramping - no bloating, fever, nausea or vomiting. Could I be constipated?

Thanks
Posted Fri, 26 Apr 2013 in Abdominal Pain
 
 
Answered by Dr. Mayank Bhargava 25 minutes later
Hi XXXXXX
Welcome to XXXXXXX forum.

Let me know the associated symptoms along with mentioned.
Do you have acidic belching/ abdominal discomfort/ gargling sound in abdomen?
Do you have frequent urge to use washroom but not getting anything out?
Do you have burning urination/ frequent urination?
Are you getting hard stool just like pebbles?

Cramping could be a feature of gastroenteritis or could be due to impaction of fecolith (hardened stool) or stone in ureters.

You should consult with XXXXXXX medicine specialist/ general surgeon and should go for thorough check up.
You should also go for ultrasound imaging, complete blood count, urine routine & microscopy and x XXXXXXX abdomen.

Treatment depends on exact diagnosis.
Meanwhile, you should take antispasmodics along with plenty of water.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Cramping in stomach. Took ibuprofen. Could I be constipated? 2 hours later
Thank you - I appreciate the information. I will definitely follow up with a doctor. I am hoping to not have to go to the ER but will if the pain becomes worse. It has actually begun to subside a little which is good. To answer your questions above:

1. Do you have acidic belching/ abdominal discomfort/ gargling sound in abdomen? - No to the acidic belching, only the abdominal discomfort described above - not hurting anywhere else, and a little sound coming from my abdomen. More this morning than overnight.
2. Do you have frequent urge to use washroom but not getting anything out?
3. Do you have burning urination/ frequent urination? No
4. Are you getting hard stool just like pebbles? No. Bowel movement on Thursday was normal. Yesterday was the one I described above before the cramping began.

My bowel movements have not been steady the last couple of months and my feeling is it is because of poor diet choices. Additionally, when I was a child I had many issues with my stomach and bowels. Like I said, I am concerned enough to make the appointment with my doctor on Monday and be fully checked out. I am trying to assess if I cannot wait until Monday and should go to the ER. I don't think so as of now but thought I should ask an expert. :)

Thanks, XXXXXXX
 
 
Answered by Dr. Mayank Bhargava 8 minutes later
Hi,
You should just observe your cramping pain and take antispasmodics.
If your condition worsen or not improving then only you should go to ER.
Get well soon,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor